IDEAS home Printed from https://ideas.repec.org/a/eee/juecon/v50y2001i3p491-516.html
   My bibliography  Save this article

Tax Policy Coordination, Vertical Externalities, and Optimal Taxation in a System of Hierarchical Governments

Author

Listed:
  • Hoyt, William H.

Abstract

No abstract is available for this item.

Suggested Citation

  • Hoyt, William H., 2001. "Tax Policy Coordination, Vertical Externalities, and Optimal Taxation in a System of Hierarchical Governments," Journal of Urban Economics, Elsevier, vol. 50(3), pages 491-516, November.
  • Handle: RePEc:eee:juecon:v:50:y:2001:i:3:p:491-516
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/S0094-1190(01)92231-4
    Download Restriction: Full text for ScienceDirect subscribers only

    As the access to this document is restricted, you may want to search for a different version of it.

    References listed on IDEAS

    as
    1. Johnson, William R, 1988. "Income Redistribution in a Federal System," American Economic Review, American Economic Association, pages 570-573.
    2. Wildasin, David E., 1989. "Interjurisdictional capital mobility: Fiscal externality and a corrective subsidy," Journal of Urban Economics, Elsevier, pages 193-212.
    3. Roger H. Gordon, 1983. "An Optimal Taxation Approach to Fiscal Federalism," The Quarterly Journal of Economics, Oxford University Press, pages 567-586.
    4. Michael Keen, 1998. "Vertical Tax Externalities in the Theory of Fiscal Federalism," IMF Staff Papers, Palgrave Macmillan, vol. 45(3), pages 454-485, September.
    5. Robin W. Boadway & Frank R. Flatters, 1982. "Efficiency and Equalization Payments in a Federal System of Government: A Synthesis and Extension of Recent Results," Canadian Journal of Economics, Canadian Economics Association, vol. 15(4), pages 613-633, November.
    6. Boadway, Robin & Marchand, Maurice & Vigneault, Marianne, 1998. "The consequences of overlapping tax bases for redistribution and public spending in a federation," Journal of Public Economics, Elsevier, pages 453-478.
    7. B. Dahlby & L. S. Wilson, 1994. "Fiscal Capacity, Tax Effort, and Optimal Equalization Grants," Canadian Journal of Economics, Canadian Economics Association, vol. 27(3), pages 657-672, August.
    8. Hoyt, William H. & Jensen, Richard A., 1996. "Precommitment in a system of hierarchical governments," Regional Science and Urban Economics, Elsevier, pages 481-504.
    9. Boadway, Robin & Marchand, Maurice & Vigneault, Marianne, 1998. "The consequences of overlapping tax bases for redistribution and public spending in a federation," Journal of Public Economics, Elsevier, pages 453-478.
    10. Bev Dahlby, 1996. "Fiscal externalities and the design of intergovernmental grants," International Tax and Public Finance, Springer;International Institute of Public Finance, pages 397-412.
    11. Wildasin, David E., 1983. "The welfare effects of intergovernmental grants in an economy with independent jurisdictions," Journal of Urban Economics, Elsevier, pages 147-164.
    12. Robin Boadway & Michael Keen, 1996. "Efficiency and the optimal direction of federal-state transfers," IFS Working Papers W96/01, Institute for Fiscal Studies.
    13. Wilson, John Douglas, 1999. "Theories of Tax Competition," National Tax Journal, National Tax Association, pages 269-304.
    14. Robin Boadway & Michael Keen, 1996. "Efficiency and the optimal direction of federal-state transfers," International Tax and Public Finance, Springer;International Institute of Public Finance, pages 137-155.
    15. Arnott, Richard & Grieson, Ronald E., 1981. "Optimal fiscal policy for a state or local government," Journal of Urban Economics, Elsevier, pages 23-48.
    16. Wildasin, David E., 1989. "Interjurisdictional capital mobility: Fiscal externality and a corrective subsidy," Journal of Urban Economics, Elsevier, pages 193-212.
    17. Hoyt, William H., 1991. "Property taxation, Nash equilibrium, and market power," Journal of Urban Economics, Elsevier, pages 123-131.
    18. Roger H. Gordon, 1983. "An Optimal Taxation Approach to Fiscal Federalism," The Quarterly Journal of Economics, Oxford University Press, pages 567-586.
    19. Wilson, John Douglas, 1999. "Theories of Tax Competition," National Tax Journal, National Tax Association, vol. 52(n. 2), pages 269-304, June.
    Full references (including those not matched with items on IDEAS)

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:juecon:v:50:y:2001:i:3:p:491-516. See general information about how to correct material in RePEc.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Dana Niculescu). General contact details of provider: http://www.elsevier.com/locate/inca/622905 .

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    If CitEc recognized a reference but did not link an item in RePEc to it, you can help with this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service hosted by the Research Division of the Federal Reserve Bank of St. Louis . RePEc uses bibliographic data supplied by the respective publishers.